MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM HD 10/12 32MM +0 EXT; PROSTHESIS,HIP,SEMICONSTRAIND,METL/CERAMIC/POLYMR,CMNTD ORNONPOROUS,UNCMNTD

SMITH & NEPHEW, INC. OXINIUM HD 10/12 32MM +0 EXT; PROSTHESIS,HIP,SEMICONSTRAIND,METL/CERAMIC/POLYMR,CMNTD ORNONPOROUS,UNCMNTD
Catalog Number 71341940
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/06/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to infection.The product was disposed.
 
Additional Manufacturer Narrative
Investigation results : the associated complaint devices were not returned.The clinical/medical team concluded, it was reported that a revision surgery was performed due to infection approximately 2 years post implantation.It was communicated that the surgeon does not fault the device, as the infection occurred so long after the initial implantation.The explants will not be returned for evaluation, as it was reported that they were disposed of.Additionally, there are no radiographs or patient medical records to be provided for review.Therefore due to insufficient information, a clinical assessment cannot be performed.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches/failure mode.Product was sterilized according to sterilization release documentation from quality control.

Brand Name
OXINIUM HD 10/12 32MM +0 EXT
Common Device Name
PROSTHESIS,HIP,SEMICONSTRAIND,METL/CERAMIC/POLYMR,CMNTD ORNONPOROUS,UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7180674
Report Number1020279-2018-00043
Device Sequence Number877630
Product Code LZO
UDI-Device Identifier00885556112441
UDI-Public00885556112441
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110101
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2026
Device Catalogue Number71341940
Device Lot Number16EM12984
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer12/18/2017
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;